... 800mg. 2x a day. I also take oxycodone 30mg. 3x a day, cymbalta 60mg., I have a plate in my neck on 4&5, dupreygens, ledderhosen, sjodgrens, and degenerated disc disease on lower lumbar. I need some input on a muscle relaxer. Have terrible spasms with connective tissue and cramps. All that pain works on your brain. Any books I can read?
Can gabapentin cause you to jerk? I have been on it for a few years and this just started. Take?
- 9 Apr 2012 by lstrong50
- cymbalta, depression, peripheral neuropathy, pain, restless legs syndrome, back pain, fibromyalgia, hot flashes, gabapentin, oxycodone
Added 9 Apr 2012:
also have vertigo
10 Apr 2012
I don't understand what you mean by 'jerk'. Are you talking about restless legs, are your arms moving on their own? Not sure what you mean.
If you are sure your connective tissue is spasming, and I don't know how that is possible, but connective tissue can be inflamed, and to treat inflammation, the meds included for that are NSAIDS or corticosteroids. Also 30 mg oxycodones ar holding your pain don to a tolerable level? Seems to me you might like an ER form OxyContin, and yes people complain about it not taking care of the pain with the new formulation, I have taken both old and new oxycontin, and I find that to be true for me, but as everyone is different, you might want to try that. As to the Cymbalta, all of the pharmaceutical marketing attempts to get me to believe it does anything for pain, since I was on it and in terrible chronic pain, it helped some for my depression but nothing at all for my pain. I don't believe Lyrica will do any good either. Neither did gabapentin, but then again, it works for some, not for others. My man had a BKA on the right, and does get phantom pain occasionally, and he takes 100 mg three times a day, and wouldn't stop takingit if you paid him. Just sayin'.
For your terrible muscle spasms, alot of people like Soma or carisoprolol, I prefer Robaxin 750 one or two four times a day. I never have to take that much, but it works better on me than Somas. Actually, I think somas cause RLS in me, but then again, I'm a weirdo. Might want to alk to your doc about the difference between nerve pain and muscle spasms, I have both and they are entirely two different types of pain, nothing seems to help my nerve pain.
Hope I helped and peace be with you,
10 Apr 2012
Hello. The muscle jerks, being new, means a trip to the doc. This can be a side effect of a medication or a new problem. If med related and not treated right away it can be permanent. If new, same thing. Since you have more than your share of spine and pain problems, please don't hesitate to get this checked soon. Hopefully this is something that has an answer. All the spasms, perhaps you mean joints are moving causing arms or legs to fling around, have a source. Doctor is the missing key.
Be sure you are up and moving around as much as you can. Stretching muscles helps me with reducing spasms. My doc says it is the quickest way for the body to correct the mixed up signals it is getting. I don't feel like walking cause it hurts. But she is correct and that little I do makes a difference.
Please pay attention to hippie chick, above. She knows the pain side. She knows each person has to work to find their solution. And we all pretty much agree that if you can get out of not taking a pill for something, you will be much better off. No magic pills, sorry. In fact side effects from pills can often be tougher than without.
Let us know what your doc says. Am happy to hear from you any time to see what they will do for you. It takes courage to reach out, so I know you will be on this solution very soon. Karen
10 Apr 2012
I would say your culprit is probably the oxycodone. Opioid medications can do this to some people. Some nights I jerk myself awake. I keep a water bottle on my night stand and I cant tell you how many times I have jerked out with my arm in the night and knocked off the nightstand-sometimes 3-4 times a night! My father takes morphine for pain ( back pain runs through my family-both mother and father have had multiple back surgeries and myself and both my older and younger brother suffer with back pain) and my mother says he does the same thing. He kicks out with his legs and arms. This is a noted side effect of opioid medications. It is called myoclonus. As the others have said, if it is new, you should see your Dr about it especially since you have a lot going on. It could be something other than a side effects so you want to be sure.
I know that mine is due to the oxy because I take it as needed and on the days that I have to take it more often, I tend to jerk more than days when I dont have to use breakthrough meds.
As to the muscle relaxant, there are many good ones to try. Valium is the best true muscle relaxant but most docs dont feel comfortable using it in the long term because it is addictive. Flexeril works well but with Sjogrens, it will dry your mouth even more so that may not be the best choice. There is Soma, Robaxin, Baclofen and Tizanidine which all work well. Skelaxin is another choice and may work well if the others make you drowsy. Skelaxin is designed to cause less drowsiness but some find it makes them a bit jittery.
A couple good books I have found for pain, one is called Effortless Pain Relief by Ingrid Bacci Ph. D. She goes through lifestyle changes to help relieve pain like changing your breathing, the way you stand, sit and sleep and the way you store stress. Another good one is Relief is in the Stretch (end back apin through yoga) by Loren Fishman MD and Carol Ardman but be sure that you clear it with your Dr before doing any kind of execise and stretching. Both books have valuable info in them and have helped some for me. -
10 Apr 2012
Hello again. To find a doctor see a rheumatologist for the spine crumbling and a neurologist for the rest. You are in a major city and there will plenty of good docs. to find good ones, use the computer. Physicians are rated and a search in your state will get you to some top, well rated names. Then you are dependent upon what type of insurance, if any, you have. That will help to narrow it further. Around here we have HMO plans so the clinic and insurance plan are directly related. If you have insurance, your plan will also give lists of doctors they cover.
Finally start talking to people. People tend to know the good docs or the bad. Or check out the university hospitals or big hospitals and talk with their info people. There are many ways to get a good doc. Does take a bit of time. And when they tell you as a new patient it will take two months to get in, insist to talk with a nurse, tell her the whole thing and let her know that you are new in town and have this crisis. You will get in mighty fast. I don't take "no" for an answer. Hoping you don't either.
Be sure you have your old records with you, or have your former docs send them to the new doc. That way your history is complete and they don't waste their time with new tests that have already ruled out things, like the lupus or whatever.
If all else fails there may be an urgent care clinic or even the ER. That will also get you the fast track to good physicians.
You go girl! this is your time to help yourself and your family.
11 Apr 2012
i got the same problem with jerking of the feet and other parts of my body, i only take 500mgs daily, i am also taking mirapex 0.25 at bedtime. dont know which one it might be from, but maybe it just goes along with rls.. let me know how you are doing with you problem
24 May 2015
HI IStrong... I have the same 'jerks' from Neurontin... (gabapentin). knees feel like giving out, arms jerking and spilling water... very disturbing, so my Doc lowered my dose to 600mg. tid instead of 800 3x a day. Plus he added Soma... and its a big improvement. Good luck sister, I'll be praying for you. Stay Strong ✌ Peace, Paula
19 days ago
I just got on Gabapetin about a month ago and I was already having jerking all over plus falling. Now I have a plate and 4 screws in my neck c3.4.and 5 but I also have a false knee. I don't think the Gabapetin is the Lil devil that is doing the jerking... See a Dr to be sure. I drop stuff when my arms and hands jerk, also when I am asleep I get woken up by a strong jerking of my body. I am only 47 years old and this scares the crap out of me. Good luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been wondering about asking my pain doctor to prescribe an anti-depressant to help with pain?
I have tried Cymbalta but couldnt take it due to side effects of extreme edema in my hands, feet and face. I have tried Lyrica and gabapentin too but ...
36 answers • 3 Mar 2011
... Treatment Group"? I have painful peripheral neuropathy from chemotherapy and have been using Gabapentin and Lyrica for four years. I used ...
18 answers • 8 Jun 2011
13 answers • 10 Dec 2011
Ihave several of the sympyoms and take six meds that conflict with cymbalta.' Opana, oxycodone, gabapentin, sumatriptan, metoprolol, aspirin.
5 answers • 1 May 2012
I have been prescribed gabapentin for diabetiv diabetic pain in hands feet snd legs It has been very effective. How long do I take it for?
2 answers • 27 Jan 2014